Alert archive / North Dakota / Frost Advisories in 2011
Frost Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 25, 2011, 3:35 PM CDT for 15 counties in North Dakota. It took effect at May 26, 2011, 3:00 AM CDT. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 3:35 PM CDT (20:35 UTC)
- In effect from
- May 26, 2011, 3:00 AM CDT
- Expired
- May 26, 2011, 4:02 AM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196 WWUS73 KBIS 252035 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 335 PM CDT WED MAY 25 2011 ...A FROST ADVISORY IS IN EFFECT FOR MOST OF CENTRAL NORTH DAKOTA LATE TONIGHT AND EARLY THURSDAY MORNING... .CLEAR SKIES...LIGHT WINDS...AND COLD DRY AIR FROM CANADA WILL COMBINE TO DROP TEMPERATURES INTO THE MID TO UPPER 30S LATE TONIGHT AND THURSDAY MORNING. AREAS OF FROST CAN BE EXPECTED. PLANTS WHICH COULD BE DAMAGED OR KILLED BY FROST SHOULD BE PROTECTED. NDZ002>005-010>013-019>023-025-034>037-260445- /O.NEW.KBIS.FR.Y.0005.110526T0800Z-110526T1300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN 335 PM CDT WED MAY 25 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S AFTER MIDNIGHT. * AREAS OF FROST COULD DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
878 WWUS73 KBIS 260255 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 955 PM CDT WED MAY 25 2011 ...A FROST ADVISORY IS IN EFFECT FOR MOST OF CENTRAL NORTH DAKOTA LATE TONIGHT AND EARLY THURSDAY MORNING... .CLEAR SKIES...LIGHT WINDS...AND COLD DRY AIR FROM CANADA WILL COMBINE TO DROP TEMPERATURES INTO THE MID TO UPPER 30S LATE TONIGHT AND THURSDAY MORNING. AREAS OF FROST CAN BE EXPECTED. PLANTS WHICH COULD BE DAMAGED OR KILLED BY FROST SHOULD BE PROTECTED. NDZ002>005-010>013-019>023-025-034>037-261100- /O.CON.KBIS.FR.Y.0005.110526T0800Z-110526T1300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN 955 PM CDT WED MAY 25 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S AFTER MIDNIGHT. * AREAS OF FROST COULD DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
530 WWUS73 KBIS 260619 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 119 AM CDT THU MAY 26 2011 ...A FROST ADVISORY IS IN EFFECT FOR MOST OF CENTRAL NORTH DAKOTA LATE TONIGHT AND EARLY THURSDAY MORNING... .CLEAR SKIES...LIGHT WINDS...AND COLD DRY AIR FROM CANADA WILL COMBINE TO DROP TEMPERATURES INTO THE MID TO UPPER 30S LATE TONIGHT AND THURSDAY MORNING. AREAS OF FROST CAN BE EXPECTED. PLANTS WHICH COULD BE DAMAGED OR KILLED BY FROST SHOULD BE PROTECTED. NDZ002>005-010>013-019>023-025-034>037-261300- /O.CON.KBIS.FR.Y.0005.110526T0800Z-110526T1300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN 119 AM CDT THU MAY 26 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S AFTER MIDNIGHT. * AREAS OF FROST COULD DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NH
465 WWUS73 KBIS 260902 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT THU MAY 26 2011 ...FROST ADVISORY WILL EXPIRE EARLY... .SURFACE TEMPERATURES REMAIN NEAR OR OVER 40 DEGREES OVER MOST LOCATIONS ACROSS WEST AND CENTRAL NORTH DAKOTA. ALTHOUGH SOME AREAS OVER EASTERN NORTH DAKOTA MAY STILL EXPERIENCE FROST THIS MORNING...WILL ALLOW THE FROST ADVISORY TO EXPIRE EARLY. NDZ002>005-010>013-019>023-025-034>037-261015- /O.CAN.KBIS.FR.Y.0005.000000T0000Z-110526T1300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN 402 AM CDT THU MAY 26 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK WILL ALLOW THE FROST ADVISORY TO EXPIRE EARLY. $$ NH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 25, 1:02 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 25, 1:02 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 102 PM CDT WED MAY 25 2011 .UPDATE...NO CHANGES. && .DISCUSSION...THE PREVIOUS FORECAST CONTINUES TO HAVE A GOOD TREND ON TEMPERATURES AND WILL NOT CHANGE. HIGH PRESSURE CONTINUES TO MOVE DOWN OVER THE STATE WITH LITTLE OR NO CHANCE OF PRECIPITATION. && .AVIATION... HIGH PRESSURE TO THE NORTH WILL KEEP VFR CONDITIONS IN PLACE AT ALL TERMINALS THROUGHOUT THE TAF PERIOD. GUSTY NORTHEAST WINDS OF 10 TO 25 KNOTS SHOULD CALM AND SHIFT TO THE EAST IN THE LATE EVENING AND OVERNIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/BPN
Hazardous weather outlook, May 25, 9:56 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 956 AM CDT WED MAY 25 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261500- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 956 AM CDT WED MAY 25 2011 /856 AM MDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT ACROSS THE COUNTY WARNING AREA. PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY OVERNIGHT LOW TEMPERATURES THURSDAY MORNING WILL GENERALLY BE IN THE LOW TO MID 30S ACROSS THE EASTERN HALF OF NORTH DAKOTA. THERE IS THE POSSIBILITY OF A FROST ADVISORY THURSDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHWESTERN NORTH DAKOTA THURSDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT AND FRIDAY...AND AGAIN SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:26 AM CDT | River Flood Warning | BIS | Bowman, Slope | 27 hr |
Nearby
Frost Advisories in North Dakota, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.